Alert archive / South Carolina / Flash Flood Warnings in 1997

Flash Flood Warning 6, NWS Wilmington, NC

August 30, 1997Marlboro County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Aug 30, 1997, 4:42 PM EDT for Marlboro County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 1997, 4:42 PM EDT (20:42 UTC)
Expired
Aug 30, 1997, 6:45 PM EDT
In force
2 hr
Issued by
NWS Wilmington, NC
Area
Whole counties

County Marlboro County, SC

The radar

The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1997-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1997-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 302042
FFWILM
SCC069-302245-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT SAT AUG 30 1997

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 645 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN NORTHEASTERN SOUTH CAROLINA

   ...MARLBORO COUNTY

AT 4:40 PM...THUNDERSTORMS CONTINUED TO DEVELOP OVER MARLBORO
COUNTY WITH HEAVY RAINS CONTINUING TO FALL. SO FAR THIS AFTERNOON
RAINFALL ACCUMULATIONS BETWEEN WALLACE AND DUNBAR HAVE BEEN AROUND
6 INCHES...AND WITH MORE COMING...MOTORISTS AND OTHERS ARE
CAUTIONED TO BE VERY CAREFUL.
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN.

TM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:47 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 30, 2:47 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT SAT AUG 30 1997

RAH: MCLDY WI MORNING FOG...20 PCT POPS SHOULD SUFFICE TONIGHT...20 PCT
SUN. POPS INCREASE TO LIKELY FOR PERIOD 3 AND 4. MOS TEMPS OKAY
TONIGHT THRU SUN NIGHT...DOWN NEAR 80 ON MON.

CAE: MCLDY WI MORNING FOG...THIS EVENING GOOD CHANCE POPS TO CONTINUE
COASTAL COUNTIES...DROPPING TO 20 PCT BY MORNING. 20 POPS INLAND COUNTIES.
ON SUN AFTN BACK TO 50 PCT...INCRG TO CAT SUN NIGHT AND MON.

DISC: IN LIGHT OF DCRG ACTIVITY OVR SE NC..PREFER ETA`S RH/STAB. WI LO LVL
FLOW TURNING SE ACROSS AREA FOLLOWING VA TROF MOVG OUT TO SEA...NEED TO
WAIT TILL SUN NIGHT BEFORE MOISTURE AND VVEL MOVES INTO SC CWA IN ERNE*ST...
AND EARLY MON MORNING INTO NC.

CWF...WINDS TURN TO SE 10-20 KTS WI 3 FOOT SEAS.

ILM ER 070/085 072/082 072 1267
FLO WR 070/086 072/083 072 2567

MATHESON

Nearby

Flash Flood Warnings in South Carolina, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.